Research Article | Open Access
Maged G. Bin-Saad, Anvar Hasanov, "Linear Independent Solutions and Operational Representations for Hypergeometric Functions of Four Variables", Chinese Journal of Mathematics, vol. 2014, Article ID 273064, 6 pages, 2014. https://doi.org/10.1155/2014/273064
Linear Independent Solutions and Operational Representations for Hypergeometric Functions of Four Variables
In investigation of boundary-value problems for certain partial differential equations arising in applied mathematics, we often need to study the solution of system of partial differential equations satisfied by hypergeometric functions and find explicit linearly independent solutions for the system. Here we choose the Exton function among his 21 functions to show how to find the linearly independent solutions of partial differential equations satisfied by this function . Based upon the classical derivative and integral operators, we introduce a new operational images for hypergeometric function . By means of these operational images, a number of finite series and decomposition formulas are then found.
1. Introduction and Preliminaries
Solutions of many applied problems involving thermal conductivity and dynamics, electromagnetic oscillation and aerodynamics, and quantum mechanics and potential theory are obtainable with the help of hypergeometric (higher and special or transcendent) functions [1–4]. Such kinds of functions are often referred to as special functions of mathematical physics. They mainly appear in the solution of partial differential equations which are dealt with harmonic analysis method (see ). In view of various applications, it is interesting in itself and seems to be very important to conduct a continuous research of multiple hypergeometric functions. For instance, in , a comprehensive list of hypergeometric functions of three variables as many as 205 is recorded, together with their regions of convergence. It is noted that Riemann functions and the fundamental solutions of the degenerate second-order partial differential equations are expressible by means of hypergeometric functions of several variables (see [7–19]). Therefore, in investigation of boundary-value problems for these partial differential equations, we need to study the solution of the system of hypergeometric functions and find explicit linearly independent solutions (see [12–17, 19]). Exton [20, pages 78-79] introduced 21 complete hypergeometric functions of four variables. In  Sharma and Parihar introduced 83 complete hypergeometric functions of four variables. It is remarked that, out of these 83 functions, the following 19 functions had already appeared in the work of Exton  in the different notations: Each quadruple hypergeometric function is of the form where is a certain sequence of complex parameters and there are twelve parameters in each function . Here, for example, we choose the Exton function among his twenty-one functions to find the linearly independent solutions of partial differential equations satisfied by this function .
2. The System of Partial Differential Equations for
According to the theory of multiple hypergeometric functions (see ), the system of partial differential equations for Exton hypergeometric function is readily seen to be given as follows: where .
Now by making use of some elementary calculations, we find the following system of second-order partial differential equations: It is noted that three equations of the system (5) are linearly dependent, because the hypergeometric function satisfies the system. Now, in order to find the linearly independent solutions of the system (5), we consider as in the form an unknown function, and , , , and are constants which are to be determined. So, substituting into the system (5), we obtain where It is noted that the system (6) is analogical to the system (5). Therefore, it is required that the following conditions should be satisfied: It is not difficult to see that the system (8) satisfies the following solutions:
Finally, substituting all eight solutions (9) into (6), we find the following linearly independent solutions of the system (5): Moreover, it is seen that the global solution of the system (5) is combined to be in the form where are constants.
3. Operational Representations for and Applications
In this section, we apply the concept of the right Riemann-Liouville fractional derivative to obtain operational images for hypergeometric functions . Indeed, in this section we build up the right Riemann-Liouville fractional derivative operator, which plays the role of augmenting parameters in the hypergeometric functions involved (see [23, Chapters 4 and 5]). In particular, we will deal with operational definitions ruled by the operators and where denotes the derivative operator and defines the inverse of the derivative and once acting on unity, it yields It is evident that is essentially an integral operator and the lower limit has been assumed to be zero. The following two formulas are well-known consequences of the derivative operator and the integral operator (see ). Consider where . Based on the operational relations (13), we have In view of the definition of the Gaussian hypergeometric function , Bin-Saad  introduced the following operational representations for Gaussian hypergeometric .
Lemma 1. Let and ; then For the quadruple hypergeometric function , one introduces the following operational representations.
Theorem 2. Let , , , , , , and ; then
Proof. Denote, for convenience, the left-hand side of assertion (17) by . Then, as a consequence of the binomial theorem, it is easily seen that Upon using (14) and considering definition (3), we are led finally to right-hand side of assertion (17). The proof of assertion (18) runs parallel to that of assertion (17); then we skip the details.
One of the advantages offered by the use of the operational images (17) and (18) is the possibility of establishing finite sums for the quadruple hypergeometric series . First, let, for convenience, By employing (18) and taking advantage from the identity and the definition of the general triple hypergeometric series (see ), we can state that Similarly, in view of (17), the definition of Appell hypergeometric series (see [6, page 23, equation (5)]) and the use of the following identity allow to conclude that Also, by virtue of the identity we find the following decomposition formula: where is Lauricella function of four variables [6, page 33, equation (3)].
Moreover, in view of the composition rule and the operational image (18), we easily find for the function that where
Finally, let us stress that the schema suggested in Sections 2 and 3 can be applied to find linear independent solutions, symbolic operational images, finite sums, and decomposition formulas for other quadruple hypergeometric functions.
Conflict of Interests
The authors declare that they have no competing interests.
- L. Bers, Mathematical Aspects of Subsonic and Transonic Gas Dynamics, John Wiley & Sons, New York, NY, USA, 1958.
- F. I. Frankl, Selected Works in Gas Dynamics, Nauka, Moscow, Russia, 1973.
- A. W. Niukkanen, “Generalised hypergeometric series arising in physical and quantum chemical applications,” Journal of Physics A: Mathematical and General, vol. 16, no. 9, pp. 1813–1825, 1983.
- G. Lohofer, “Theory of an electromagnetically levitated metal sphere I: absorbed power,” SIAM Journal on Applied Mathematics, vol. 49, no. 2, pp. 567–581, 1989.
- A. Erdélyi, W. Magnus, F. Oberhettinger, and F. G. Tricomi, Higher Transcendental Functions, vol. 1, McGraw-Hill, New York, NY, USA, 1953.
- H. M. Srivastava and P. W. Karlsson, Multiple Gaussian Hypergeometric Series, Halsted Press, Ellis Horwood, Chichester, UK; John Wiley & Sons, New York, NY, USA, 1985.
- A. Altin, “Some expansion formulas for a class of singular partial differential equations,” Proceedings of the American Mathematical Society, vol. 85, no. 1, pp. 42–46, 1982.
- J. Barros-Neto and I. M. Gelfand, “Fundamental solutions for the Tricomi operator,” Duke Mathematical Journal, vol. 98, no. 3, pp. 465–483, 1999.
- J. Barros-Neto and I. M. Gelfand, “Fundamental solutions for the Tricomi operator II,” Duke Mathematical Journal, vol. 111, no. 3, pp. 561–584, 2002.
- J. Barros-Neto and I. M. Gelfand, “Fundamental solutions of the Tricomi operator III,” Duke Mathematical Journal, vol. 128, no. 1, pp. 119–140, 2005.
- A. J. Fryant, “Growth and complete sequences of generalized bi-axially symmetric potentials,” Journal of Differential Equations, vol. 31, no. 2, pp. 155–164, 1979.
- A. Hasanov, “Fundamental solutions of generalized bi-axially symmetric Helmholtz equation,” Complex Variables and Elliptic Equations, vol. 52, no. 8, pp. 673–683, 2007.
- A. Hasanov, “Some solutions of generalized Rassias's equation,” International Journal of Applied Mathematics and Statistics, vol. 8, no. 7, pp. 20–30, 2007.
- A. Hasanov, “The solution of the Cauchy problem for generalized Euler-Poisson-Darboux equation,” International Journal of Applied Mathematics and Statistics, vol. 8, no. 7, pp. 30–44, 2007.
- A. Hasanov, “Fundamental solutions for degenerated elliptic equation with two perpendicular lines of degeneration,” International Journal of Applied Mathematics and Statistics, vol. 13, no. 8, pp. 41–49, 2008.
- A. Hasanov, J. M. Rassias, and M. Turaev, “Fundamental solution for the generalized Elliptic Gellerstedt equation,” in Functional Equations, Difference Inequalities and ULAM Stability Notions, vol. 6, pp. 73–83, Nova Science Publishers, New York, NY, USA, 2010.
- A. Hasanov and E. T. Karimov, “Fundamental solutions for a class of three-dimensional elliptic equations with singular coefficients,” Applied Mathematics Letters, vol. 22, no. 12, pp. 1828–1832, 2009.
- P. A. McCoy, “Polynomial approximation and growth of generalized axisymmetric potentials,” Canadian Journal of Mathematics, vol. 31, no. 1, pp. 49–59, 1979.
- M. S. Salakhitdinov and A. Hasanov, “A solution of the Neumann-Dirichlet boundary value problem for generalized bi-axially symmetric Helmholtz equation,” Complex Variables and Elliptic Equations, vol. 53, no. 4, pp. 355–364, 2008.
- H. Exton, Multiple Hypergeometric Functions and Applications, Halsted Press, London, UK, 1976.
- C. Sharma and C. L. Parihar, “Hypergeometric functions of four variables,” Indian Academy of Mathematics, vol. 11, pp. 121–133, 1989.
- P. Appell and J. Kampé de Fériet, Fonctions Hypergéométriques et Hypersphériques: Polynômes d'Hermite, Gauthier-Villars, Paris, France, 1926.
- H. M. Srivastava and H. L. Manocha, A Treatise on Generating Functions, Halsted Press, London, UK, 1984.
- K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, Wiley-Interscience, New York, NY, USA, 1993.
- M. G. Bin-Saad, “Symbolic operational images and decomposition formulas for hypergeometric functions,” Journal of Mathematical Analysis and Applications, vol. 376, no. 2, pp. 451–468, 2011.
Copyright © 2014 Maged G. Bin-Saad and Anvar Hasanov. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.